Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 26, 1998, 12:41 AM CDT for Coke County, Texas. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1998, 12:41 AM CDT (05:41 UTC)
- Expired
- May 26, 1998, 1:40 AM CDT
- In force
- 59 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coke County, TX
The radar
The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:50 AM CDT | Tornado F0 | Robert Lee, TX | Brief tornado touchdown |
| May 26, 1:20 AM CDT | Thunderstorm Wind 52 | Robert Lee, TX | |
| May 26, 1:28 AM CDT | Hail 0.75 | Robert Lee, TX | |
| May 26, 1:35 AM CDT | Hail 1.75 | Robert Lee, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 260541 RRA TORSJT TXC081-260640- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1241 AM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... COKE COUNTY IN WEST CENTRAL TEXAS * UNTIL 140 AM CDT * AT 1237 AM CDT... DOPPLER RADAR AT SAN ANGELO INDICATED A POSSIBLE TORNADO 24 MILES WEST OF BRONTE OR 13 MILES WEST OF ROBERT LEE MOVING EAST AT 10 MPH. * THIS STOBRM WILL BE NEAR... ROBERT LEE AROUND 125 AM CDT IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. ELM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 8:21 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 25, 8:21 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 821 PM CDT MON MAY 25 1998 RADAR AND SATELLITE TRENDS SUGGEST WEAK MESOSCALE CIRCULATION OVER THE WESTERN EDGE OF THE CONCHO VALLEY WHILE THE LARGER AREA OF CIRCULATION HEADS NORTHEAST INTO THE TX PANHANDLE. THUS I STILL EXPECT A CHANCE OF STORMS TO CONTINUE INTO THE LATE EVENING AND WILL NOT MAKE ANY CHANGES TO 1ST PERIOD LOCALS UNTIL THE SEVERE WEATHER THREAT HAS DIMINISHED. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 51 min |
| May 25, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 30 min |
| May 25, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 50 min |
| May 25, 7:25 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 50 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 48 min |
| May 25, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 51 min |
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 30 min |
| May 25, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 48 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 48 min |
| May 25, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 64 min |
| May 25, 8:59 PM CDT | Tornado Warning | SJT | Concho | 51 min |
| May 25, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 65 min |
| May 25, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 62 min |
| May 25, 10:48 PM CDT | Tornado Warning | SJT | Coleman | 47 min |
| May 25, 11:00 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 62 min |
| May 25, 11:26 PM CDT | Tornado Warning | SJT | Sterling | 49 min |
| May 25, 11:59 PM CDT | Tornado Warning | SJT | Coke | 46 min |
| May 26, 12:07 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 63 min |
| May 26, 12:07 AM CDT | Tornado Warning | SJT | Sterling | 63 min |
| May 26, 1:08 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 47 min |
| May 26, 1:27 AM CDT | Flash Flood Warning | SJT | Coke, Sterling | 118 min |
| May 26, 1:34 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 61 min |
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | SJT | Runnels | 61 min |
| May 26, 2:19 AM CDT | Tornado Warning | SJT | Callahan | 61 min |
| May 26, 2:35 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 60 min |
| May 26, 4:05 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 50 min |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 64 min |
| May 26, 5:37 PM CDT | Tornado Warning | SJT | Tom Green | 63 min |
| May 26, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 51 min |
| May 26, 6:19 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 3 hr |
| May 26, 6:39 PM CDT | Tornado Warning | SJT | Tom Green | 61 min |
| May 26, 6:57 PM CDT | Tornado Warning | SJT | Tom Green | 63 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.